Tags

Type your tag names separated by a space and hit enter

Acute encephalopathy due to thiamine deficiency (Wernicke's encephalopathy) in a chronic hemodialyzed patient: a case report.
Clin Nephrol. 1991 Apr; 35(4):171-5.CN

Abstract

We report the case of a patient with terminal renal disease on chronic hemodialysis who developed acute thiamine deficiency as confirmed by erythrocyte transketolase determinations. The patient presented with a confusional state and severe memory disturbances, but other classical features of Wernicke's encephalopathy were absent. Almost all central nervous system symptoms rapidly disappeared after thiamine therapy. Therefore the possibility of thiamine deficiency must be considered in patients on chronic dialysis who present with central nervous system disturbances, even if all of the classical features of Wernicke's encephalopathy are not present.

Authors+Show Affiliations

Dialysis Unit, Hospital Cantonal, Fribourg, Switzerland.No affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

1855320

Citation

Descombes, E, et al. "Acute Encephalopathy Due to Thiamine Deficiency (Wernicke's Encephalopathy) in a Chronic Hemodialyzed Patient: a Case Report." Clinical Nephrology, vol. 35, no. 4, 1991, pp. 171-5.
Descombes E, Dessibourg CA, Fellay G. Acute encephalopathy due to thiamine deficiency (Wernicke's encephalopathy) in a chronic hemodialyzed patient: a case report. Clin Nephrol. 1991;35(4):171-5.
Descombes, E., Dessibourg, C. A., & Fellay, G. (1991). Acute encephalopathy due to thiamine deficiency (Wernicke's encephalopathy) in a chronic hemodialyzed patient: a case report. Clinical Nephrology, 35(4), 171-5.
Descombes E, Dessibourg CA, Fellay G. Acute Encephalopathy Due to Thiamine Deficiency (Wernicke's Encephalopathy) in a Chronic Hemodialyzed Patient: a Case Report. Clin Nephrol. 1991;35(4):171-5. PubMed PMID: 1855320.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Acute encephalopathy due to thiamine deficiency (Wernicke's encephalopathy) in a chronic hemodialyzed patient: a case report. AU - Descombes,E, AU - Dessibourg,C A, AU - Fellay,G, PY - 1991/4/1/pubmed PY - 1991/4/1/medline PY - 1991/4/1/entrez SP - 171 EP - 5 JF - Clinical nephrology JO - Clin Nephrol VL - 35 IS - 4 N2 - We report the case of a patient with terminal renal disease on chronic hemodialysis who developed acute thiamine deficiency as confirmed by erythrocyte transketolase determinations. The patient presented with a confusional state and severe memory disturbances, but other classical features of Wernicke's encephalopathy were absent. Almost all central nervous system symptoms rapidly disappeared after thiamine therapy. Therefore the possibility of thiamine deficiency must be considered in patients on chronic dialysis who present with central nervous system disturbances, even if all of the classical features of Wernicke's encephalopathy are not present. SN - 0301-0430 UR - https://www.unboundmedicine.com/medline/citation/1855320/Acute_encephalopathy_due_to_thiamine_deficiency__Wernicke's_encephalopathy__in_a_chronic_hemodialyzed_patient:_a_case_report_ L2 - https://medlineplus.gov/dialysis.html DB - PRIME DP - Unbound Medicine ER -